Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


POSSIBLE ARS AT DAY 5?
Jul 15, 2011

Dear Doc, I am dating a poz guy and he have been on medication for past 5 years with undetectale v/l. However, of late he had stopped all his medication for 12 days unknown to me. We had unprotected sex and 5 days after our last session, i was down with fever (lasted for 2 days), sore throat, chill, headache and muscle ache, but didnt notice any rash or swollen nodes. Could the ARS be showing after only 5 days of infected or could these symptoms be due to other reasons? I always read from the internet symptoms will only show after 2-4 weeks post exposure. Pls help.

Response from Dr. Frascino

Hello.

Unprotected sex is always risky business, even more risky with a partner confirmed to be positively charged! Why were you having unprotected sex with your virally enhanced buddy? That's like playing sexual Russian Roulette.

As for your buddy stopping his antiretrovirals and continuing to play Brokeback Mountain buddies with you, well, what's up with that??? Has he no conscience? When HIVers go off their meds, their HIV viral load usually shoots up dramatically. The higher the viral load, the more infectious they become.

HIV acute retroviral syndrome (ARS) symptoms generally manifest two to three weeks after exposure. Getting symptoms at five days would be unlikely.

Symptoms or no symptoms you will need HIV-antibody testing at both the three- and six-month mark. You'll also need to have a serious talk with your poz guy. What he did is definitely not cool.

Good luck. I'm here if you need me, okay?

Dr. Bob



Previous
Two incidents haunting my mind
Next
RE-POSITING PLEASE RESPOND!! PLEASE !! I WILL DONATE TO YOUR FOUNDATION !!!

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement